I've been taking ortho try cyclen lo for about 6-7 years and in the last two months of pills I've noticed breakthrough spotting while still taking the active pills. I haven't missed any pills and this month on week two active pills I've been spotting brownish/pink on and off the whole week. About eight days into the new pack I had unprotected sex, could this be the cause? The birth control should of protected me right? Or is it possible that I need a higher dose of hormones because I have been taking the same one for so long and my body's adjusted to it now?
Most birth control pills are around the same amount of the hormones. You don't develop a tolerance to them. And you are protected by the pill, so you didn't have unprotected sex. When you're on the pill, the only reason you would need a condom is if you're on an antibiotic or you've forgotten 2 pills in a row, or for prevention of stds. Break thru bleeding isn't unusual, and pretty harmless. If it is bothering you give your dr a call and ask about it. You will get breakthru bleeding when you take antibiotics because they lessen the effect of the birth control.
- Ortho Tri-Cyclen Lo Information for Consumers
- Ortho Tri-Cyclen Lo Information for Healthcare Professionals (includes dosage details)
- Side Effects of Ortho Tri-Cyclen Lo (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 7 Jul 2010 • 1 answer
Ortho Tri-Cyclen - if I dont take the pill at the same time everyday during the active pills will i?
Updated 1 Jan 2012 • 1 answer
Ortho Tri-Cyclen Lo - Why do I start spotting on the day I start taking my highest dose of ortho tri
Updated 6 Jan 2014 • 2 answers
Updated 15 Dec 2014 • 1 answer
Updated 28 Jan 2015 • 1 answer